MAUDE Adverse Event Report: STRYKER GMBH PLATE ANCHORAGE MTP / VERSION V1 - RIGHT; PLATE, FIXATION, BONE

STRYKER GMBH PLATE ANCHORAGE MTP / VERSION V1 - RIGHT; PLATE, FIXATION, BONE
Model Number PLP10342
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 10/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "our distributor informed stryker (b)(4) that after a surgery performed on (b)(6) 2019, on (b)(6) 2019 a radiographical check revealed the device broken.Revision surgery performed on (b)(6) 2020 with 2 aurofix screws.".
 
Additional Manufacturer Narrative
Method code.
 
Event or Problem Description
As reported: "our distributor informed stryker italia that after a surgery performed on 06/21/2019, on 9/10/2019 a radiographical check revealed the device broken.Revision surgery performed on (b)(6) 2020 with 2 aurofix screws.".
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection revealed that the plate is indeed broken.The breakage surface showed a shiny surface, a clear sign of a fatigue fracture.The plate broke at one point and the two sides of the broken plates were rubbing against each other (thus the shiny breakage surface).Moreover, the x-rays were shared and reviewed by stryker's medical expert, the medical opinion on this case is the following: " the complaint is clear, the plate broke.The plate was implanted in(b)(6)2019.During routine control and x-ray was taken, which showed the broken plate.It is unclear whether there were symptoms.The broken plate was diagnosed in (b)(6)2019.After reviewing the available documents a clear root cause cannot be given.The x-rays might show the clinical signs of a hypertrophic non-union.This non-union can be the cause of the plate breakage, due to continuous motion in the bones which need to fuse.Or it is the other way around, the plate broke which caused continues motion in the wrist bones, which led to the non-union due to the loss of stability." therefore, based on the current information, the exact root-cause of the event could not be established.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description
As reported: "our distributor informed stryker italia that after a surgery performed on(b)(6)2019 , on(b)(6)2019 a radiographical check revealed the device broken.Revision surgery performed on (b)(6)2020 with (b)(4) aurofix screws.".

Brand Name
PLATE ANCHORAGE MTP / VERSION V1 - RIGHT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key10161893
Report Number0008031020-2020-01701
Device Sequence Number3573241
Product Code HRS
UDI-Device Identifier07613252260455
UDI-Public07613252260455
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K083447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberPLP10342
Device Catalogue NumberPLP10342
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2020
Initial Date Received by Manufacturer 05/21/2020
Supplement Date Received by Manufacturer08/13/2020
10/08/2020
Initial Report FDA Received Date06/17/2020
Supplement Report FDA Received Date09/02/2020
11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR